Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 10, NWS Dodge City, KS

March 25, 1995Ford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Mar 25, 1995, 5:26 PM CST for Ford County, Kansas. It was in force for 34 min.

The area

The counties it named.

The facts

Issued
Mar 25, 1995, 5:26 PM CST (23:26 UTC)
Expired
Mar 25, 1995, 6:00 PM CST
In force
34 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Ford County, KS

The radar

The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 252328 RRA
SVRDDC
KSC057-260000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
526 PM CST SAT MAR 25 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING     EFFECTIVE UNTIL  600 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...SOUTHERN FORD COUNTY
 
AT 525 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTH
OF DODGE CITY MOVING NORTHEAST AT 40 MPH. THE STORM WILL PASS NEAR FORD
BY 540 PM. LARGE HAIL...HEAVY RAIN AND GUSTY WIND IS EXPECTED.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER
IN A STRONG BUILDING.  STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
 
HUTTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:33 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 25, 3:33 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CST SAT MAR 25 1995

1/3 OF ALL ALLIGATORS NOW DEAD. SIMPLIFY. LIKELY POPS AHD OF TRML/MSTR
AXIS ALG AND E OF HWY 83 FM SCOTT CITY TO LIBERAL. PER MRNG ANALS...SFC
LOW COMING OUT ARND AMA WITH H5 LOW OVR 4 CRNRS...OR LTL S AND LTL SLWR
THAN ETA THUS WL BASE MOST OF FCST ON ETA AND END POPS GRDLY TWRDS MRNG
AS LO TO CNK BY THEN...THAT IS TIL NW FLOW SLAMS CD WEDGE IN W/ CD AIR
SC AND FLURRIES TMRW EVE. ALL MDL NUMBERS WAY TOO WARM IN LATER PDS AND
PRBLY TOO COOL TNGT GIVEN RAIN & CLDS.

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 12:49 PM CSTSevere Thunderstorm WarningDDCSeward, Stevens26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.